Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 20, 2012, 4:21 PM CDT for Calhoun County, Refugio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2012, 4:21 PM CDT (21:21 UTC)
- Expired
- Apr 20, 2012, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS54 KCRP 202121
SVRCRP
TXC057-391-202200-
/O.NEW.KCRP.SV.W.0079.120420T2121Z-120420T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTH CENTRAL TEXAS
EXTREME NORTHEASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 500 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF SEADRIFT...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIANOLA...
PORT OCONNOR...
MATAGORDA ISLAND STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN TEXAS.
&&
LAT...LON 2836 9639 2823 9660 2826 9665 2829 9662
2831 9664 2831 9671 2838 9671 2840 9673
2839 9679 2843 9685 2862 9662 2860 9658
2864 9659 2869 9652 2861 9640 2854 9651
2846 9640
TIME...MOT...LOC 2120Z 299DEG 18KT 2842 9660
$$
CB1 follow-up statement
773
WWUS54 KCRP 202148
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 PM CDT FRI APR 20 2012
TXC391-202158-
/O.CAN.KCRP.SV.W.0079.000000T0000Z-120420T2200Z/
REFUGIO-
448 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN REFUGIO
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN TEXAS.
LAT...LON 2836 9639 2823 9660 2826 9665 2829 9662
2831 9664 2834 9671 2836 9671 2850 9650
2854 9651 2846 9640
TIME...MOT...LOC 2148Z 299DEG 18KT 2835 9646
$$
TXC057-202200-
/O.CON.KCRP.SV.W.0079.000000T0000Z-120420T2200Z/
CALHOUN-
448 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL CALHOUN COUNTY...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MATAGORDA ISLAND STATE PARK...OR 7 MILES SOUTHWEST OF
PORT OCONNOR...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN CALHOUN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN TEXAS.
&&
LAT...LON 2836 9639 2823 9660 2826 9665 2829 9662
2831 9664 2834 9671 2836 9671 2850 9650
2854 9651 2846 9640
TIME...MOT...LOC 2148Z 299DEG 18KT 2835 9646
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:17 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 20, 4:17 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
417 PM CDT FRI APR 20 2012
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AN UPPER LEVEL
DISTURBANCE (WATER VAPOR IMAGERY/STREAMLINE DATA) WILL CONTINUE TO
MOVE TOWARD THE EAST OVERNIGHT (NAM/GFS DETERMINISTIC) WITH
INCREASING SUBSIDENCE/DRYING TONIGHT. THE ASSOCIATED SFC FRONT
WILL MOVE OFFSHORE TONIGHT. EXPECT STRONG/SEVERE CONVECTION TO
CONTINUE ALONG/IN ADVANCE OF THE FRONT THIS EVENING. AFTER
FROPA...THE NAM DOES NOT PROG A SIGNIFICANT INCREASE IN MSLP
RISES. THUS... ANTICIPATE NO GREATER THAN MODERATE NORTH WIND
OVERNIGHT. BRIEF GUSTY WIND MAY OCCUR OVER THE ERN CWA DRG THE MID
MORNING HOURS SAT. DRY CONDITIONS EXPECTED SATURDAY. DESPITE THE
FRONT...CAA WILL BE VERY LIMITED SAT AND STRONGER INSOLATION (OWING
TO DRIER AIR) WILL RESULT IN WARM TEMPS AGAIN SAT. THE COMBINATION
OF A ATMOSPHERIC COLUMN (NAM DETERMINISTIC SOUNDING PROFILE/PW
VALUES) AND LGT WIND (PROXIMITY OF WEAK SFC RIDGE AXIS) WILL
RESULT IN SIGNIFICANTLY COOLER CONDITIONS SATURDAY NIGHT.
&&
.FIRE WEATHER...VERY LOW RELATIVE HUMIDITY VALUES EXPECTED
SATURDAY AFTN YET WIND SHOULD REMAIN EVEN BELOW ELEVATED FIRE
DANGER CONDITIONS.
&&
.MARINE...NAM PROGS 30-35KT NORTH AT 925MB AFTER FROPA OVER THE
COASTAL WATERS ALONG WITH LAPSE RATES IN THE 0-1KM NEAR DRY
ADIABATIC. SCA CONDITIONS EXPECTED WITH MARGINAL GALE CONDITIONS
PSBL. YET...CONFIDENT IN SCA WITH WIND GUSTS TO NEAR GALE FORCE.
OVER THE COASTAL WATERS...EXPECT CONDITIONS TO IMPROVE FROM WEST
TO EAST AFTER 18Z SAT (NAM DETERMINISTIC.)
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...STRONG HIGH PRESSURE RIDGE OVER
THE ROCKIES WILL MAINTAIN DRY NORTHWEST FLOW THROUGH THE BEGINNING
OF THE WEEK. MONDAY A SECONDARY SURGE OF SURFACE HIGH PRESSURE WILL
MOVE THROUGH SOUTH TEXAS...TURNING WINDS TO A MORE NORTHEAST FLOW.
THIS FLOW WILL MAINTAIN MILD CONDITIONS THROUGH THE FIRST HALF OF
THE PERIOD. STARTING TUESDAY AS THE SURFACE HIGH SHIFTS TO THE
NORTHERN GULF...WEAK ONSHORE FLOW WILL RETURN. THE CMC AND ECMWF
MAINTAIN RIDGE OVER THE ROCKIES THROUGH THE PERIOD...WHILE THE GFS
TRIES TO MOVE AN UPPER LOW INTO SOUTHERN CALIFORNIA WEDNESDAY AND
INTO THE RIDGE AXIS BY THURSDAY. FAVORED CMC AND ECMWF FOR THE
FORECAST AS GFS REMAINS AN OUTLIER MOVING THE UPPER LOW INTO THE
UPPER RIDGE. WILL SHOW A GRADUAL WARMING TREND THROUGH THE WEEK.
BY THE END OF THE PERIOD...HIGHS IN THE MID 90S IN THE BRUSH COUNTY
AND MID TO UPPER 80S ACROSS THE COASTAL PLAINS AND COASTAL BEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 59 79 59 84 60 / 40 0 0 0 0
VICTORIA 55 77 55 81 56 / 40 0 0 0 0
LAREDO 62 86 63 92 64 / 20 0 0 0 0
ALICE 58 81 57 87 57 / 30 0 0 0 0
ROCKPORT 61 77 61 82 62 / 40 0 0 0 0
COTULLA 57 84 58 88 57 / 20 0 0 0 0
KINGSVILLE 59 81 58 85 59 / 40 0 0 0 0
NAVY CORPUS 63 77 64 81 64 / 40 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 1 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM CDT
SATURDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
WC/87...SHORT TERM
TT/89...LONG TERM
LK/84...LONG TERMHazardous weather outlook, Apr 20, 5:36 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 536 AM CDT FRI APR 20 2012 TXZ229>234-239>247-211045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 536 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE AN ELEVATED FIRE WEATHER RISK IN THE COASTAL BEND REGION ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. GMZ230-235-250-255-270-275-211045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 536 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS THE MARINE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY AS STRONG OFFSHORE WINDS DEVELOP. A GALE WATCH MAY BE NECESSARY FOR OPEN WATER AREAS. PZ/TB
In the hours before
Special weather statement, Apr 20, 3:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 301 PM CDT FRI APR 20 2012 TXZ234-202030- VICTORIA- 301 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VICTORIA REGIONAL AIRPORT...OR 5 MILES NORTHEAST OF VICTORIA...MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Special weather statement, Apr 20, 3:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 324 PM CDT FRI APR 20 2012 TXZ246-202130- REFUGIO- 324 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING REFUGIO COUNTY... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR QUINTANA...OR 13 MILES EAST OF REFUGIO... MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Special weather statement, Apr 20, 3:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 333 PM CDT FRI APR 20 2012 TXZ233-234-202115- GOLIAD-VICTORIA- 333 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA COUNTIES... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEESATCHE...OR 8 MILES SOUTH OF YORKTOWN... MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Special weather statement, Apr 20, 3:59 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 359 PM CDT FRI APR 20 2012 TXZ233-234-202145- GOLIAD-VICTORIA- 359 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA COUNTIES... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHROEDER...OR 10 MILES WEST OF VICTORIA... MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Local storm report, Apr 20, 4:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
403 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 N PREMONT 27.37N 98.12W
04/20/2012 E1.00 INCH JIM WELLS TX PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:01 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 59 min |
| Apr 20, 3:01 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 44 min |
| Apr 20, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 41 min |
| Apr 20, 3:18 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 42 min |
| Apr 20, 3:24 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 66 min |
| Apr 20, 3:34 PM CDT | Small Craft Advisory | CRP | 29 hr | |
| Apr 20, 3:35 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 40 min |
| Apr 20, 3:42 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 48 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 61 min |
| Apr 20, 3:49 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Apr 20, 3:50 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 55 min |
| Apr 20, 3:52 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Refugio | 38 min |
| Apr 20, 4:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 20, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 37 min |
| Apr 20, 4:17 PM CDT | Tornado Warning | CRP | Nueces | 43 min |
| Apr 20, 4:46 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 44 min |
| Apr 20, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 42 min |
| Apr 20, 5:09 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 51 min |
| Apr 20, 5:14 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.